Just thought you'd all like to see one of the latest FDA warnings: Safety Announcement [8-15-2013] The U.S. Food and Drug Administration (FDA) has required the drug labels and Medication Guides for all fluoroquinolone antibacterial drugs be updated to better describe the serious side effect of peripheral neuropathy. This serious nerve damage potentially caused by fluoroquinolones (see Table for a list) may occur soon after these drugs are taken and may be permanent. The risk of peripheral neuropathy occurs only with fluoroquinolones that are taken by mouth or by injection. Approved fluoroquinolone drugs include levofloxacin (Levaquin), ciprofloxacin (Cipro), moxifloxacin (Avelox), norfloxacin (Noroxin), ofloxacin (Floxin), and gemifloxacin (Factive). The topical formulations of fluoroquinolones, applied to the ears or eyes, are not known to be associated with this risk. ---- In addition, Medscape says this: A recent review of cases with the outcome of disability in the FDA Adverse Event Reporting System from January 1, 2003, and August 1, 2012, showed that the onset of peripheral neuropathy after the start of fluoroquinolone therapy was rapid, often within a few days, the FDA stated. Some patients who had stopped taking the drug continued to experience nerve damage symptoms for more than a year.